Stopping Birth Control mid pack

Patient

Q: HI I have been taking microgynon for just over a month. I have noticed myself getting depressed. I have tried other pills and they just don't seem to agree with me. Is it ok to stop taking these pills mid pack as I cannot bear to take them for another 2 weeks? However, do not want to upset my body any more. Please advise Thanks

Doctor

A:   It is OK to stop taking the birth control mid pack as long as you realize your cycles may take some time (1-3 months) to return to their normal state and you are no longer protected from pregnancy.

Related Q&A

Q: My girlfriend threw up her 2nd to last active birth control pill about an hour after she took it. She took her one th...

Q: My girlfriend and I had a condom break over the weekend. She had been taking birth control for about 6 days. Is plan ...

Q: The pill I'm currently on is Micronor which is norethisterone based, and last week my period was due on and so my doc...

Q: I missed my birth control pill on Monday. I took it with my regular pill on Tuesday. I had sex Tuesday night and my b...

Q: Four weeks ago I was supposed to get my period but instead I decided to take my birth control pack a week early. I ha...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews